Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 7, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Mar 4, 2025, 5:30 AM CST for Hughes County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2025, 5:30 AM CST (11:30 UTC)
- Expired
- Mar 4, 2025, 6:00 AM CST
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Hughes County, OK
The radar
The Norman radar (KTLX), 107 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 4:13 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 534 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
608
WFUS54 KOUN 041130
TOROUN
OKC063-041200-
/O.NEW.KOUN.TO.W.0007.250304T1130Z-250304T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
530 AM CST Tue Mar 4 2025
The National Weather Service in Norman has issued a
* Tornado Warning for...
Central Hughes County in southeastern Oklahoma...
* Until 600 AM CST.
* At 530 AM CST, a severe thunderstorm capable of producing a tornado
was located near Allen, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Calvin, Lamar, Atwood, Allen, and Horntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3495 9609 3482 9640
3492 9641 3493 9641 3490 9643 3492 9646
3526 9599 3523 9598 3515 9598
TIME...MOT...LOC 1130Z 239DEG 45KT 3489 9641
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
..speg.1 follow-up statement
851
WWUS54 KOUN 041140
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
540 AM CST Tue Mar 4 2025
OKC063-041200-
/O.CON.KOUN.TO.W.0007.000000T0000Z-250304T1200Z/
Hughes OK-
540 AM CST Tue Mar 4 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CST FOR CENTRAL
HUGHES COUNTY...
At 540 AM CST, a severe thunderstorm capable of producing a tornado
was located near Atwood, moving northeast at 55 mph. People in
Atwood and Calvin should take shelter now.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Calvin, Lamar, Atwood, and Horntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3495 9609 3489 9630
3497 9639 3526 9599 3523 9598 3515 9598
TIME...MOT...LOC 1140Z 233DEG 46KT 3497 9632
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
..speg.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 4, 1:36 AM CST, 3 hours 54 minutes earlier. Its key messages:
- Updated at 135 AM CST Tue Mar 4 2025
- Severe storms likely late tonight into Tuesday morning.
- Strong damaging wind gusts possible Tuesday afternoon and evening across western Oklahoma/northern Texas.
- Elevated to near critical fire weather conditions on Tuesday.
Area forecast discussion, Mar 4, 1:36 AM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
136 AM CST Tue Mar 4 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 135 AM CST Tue Mar 4 2025
- Severe storms likely late tonight into Tuesday morning.
- Strong damaging wind gusts possible Tuesday afternoon and
evening across western Oklahoma/northern Texas.
- Elevated to near critical fire weather conditions on Tuesday.
&&
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 1230 AM CST Tue Mar 4 2025
- Severe storms ongoing and lingering early this morning
- Strong damaging wind gusts possible Tuesday afternoon and
evening across western Oklahoma/northern Texas.
- Elevated to near critical fire weather conditions on Tuesday.
&&
.NEAR TERM...
(Today and tonight)
Issued at 1230 AM CST Tue Mar 4 2025
Ongoing line of strong to severe thunderstorms will continue to
move east, impacting much of central Oklahoma through the early
morning hours. Storms are just now entering the strongest axis of
instability, but the strongest storms are expected to move well to
the east of I-35 by 8 AM.
After that, we are done? Right? Well, not so much. While rain and
thunderstorms will move east, the winds will increase from the
north, beginning in the western part of Oklahoma around
Noon...before spreading to the rest of the state by the late
afternoon. North winds are expected to be sustained around 25-30
mph...with the occasional gust to over 50 mph. These winds will
not only make it feel a bit cooler than the actual temperature,
the winds will be just as dangerous (and in some cases higher)
than some of the thunderstorm wind gusts seen over the western
part of Oklahoma tonight.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 1230 AM CST Tue Mar 4 2025
Wednesday and Thursday will be the next lull...sorta. It's March,
so the winds will be strong, as the surface pressure gradient
relaxes, but not much. Wind speeds on Wednesday will begin to
diminish in the afternoon, but not before wind gusts near 35 mph
occur in the early part of the day.
&&
.LONG TERM...
(Friday through Monday)
Issued at 1230 AM CST Tue Mar 4 2025
Given ongoing convection, we will take a bit more of a look at the
extended in a bit. For now, the general trend of the forecast
remains unchanged. Short wave ridging takes continues Friday,
before the next trough axis swings over the area. Several ensemble
clusters agree on a trough, with half of the clusters suggesting a
sharp trough axis centered to our west. Deterministic runs are a
bit more in line, with the GFS suggesting a stronger 500mb low
over SW Oklahoma on Friday, with the ECMWF suggesting a broader
low centered over SE New Mexico. Bottom line: a small chance of
showers (20%) on Saturday, before ridging begins to take over
again late in the weekend and early next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1114 PM CST Mon Mar 3 2025
A fast moving line of thunderstorms along a squall line currently
stretched across northcentral through southwest Oklahoma will
continue to move eastward across our terminals reducing them to
MVFR conditions at least through 12Z. Could see brief reduced
visibilities due to heavy rain as well as thunderstorms as this
line moves through, along with a potential of severe wind gusts,
hail, and a tornado. A strong cold front is expected to be moving
through between 18-00Z veering winds out of the northwest at
25-35 kts sustained with gusts at 35-55 kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 62 34 53 33 / 20 10 0 0
Hobart OK 59 33 57 35 / 20 0 0 0
Wichita Falls TX 63 37 59 37 / 10 0 0 0
Gage OK 53 28 56 33 / 30 10 0 0
Ponca City OK 63 31 51 29 / 30 20 0 0
Durant OK 66 38 56 34 / 70 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Warning from 8 AM this morning to midnight CST tonight
for OKZ004-005-009-010-014>016-021-022-033>038-044.
Wind Advisory from 11 AM this morning to 6 AM CST Wednesday for
OKZ006>008-011>013-017>020-023>032-039>043-045>048-050>052.
TX...High Wind Warning from 8 AM this morning to midnight CST tonight
for TXZ083>089.
Wind Advisory from 11 AM this morning to 6 AM CST Wednesday for
TXZ090.
&&
NEAR TERM...21
SHORT TERM...21
LONG TERM....21
AVIATION...68In the hours before
Local storm report, Mar 4, 5:05 AM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
505 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM Tstm Wnd Gst 1 NNE Gene Autry 34.30N 97.02W
03/04/2025 M60 MPH Carter OK AWOS
&&
BTLocal storm report, Mar 4, 5:14 AM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
514 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM Tstm Wnd Dmg 3 SSE Mill Creek 34.36N 96.81W
03/04/2025 Johnston OK Emergency Mngr
Barn and outbuildings damaged east of
Scullin Y Hwy 7 & 1.
&&
BTLocal storm report, Mar 4, 5:17 AM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
517 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM Tstm Wnd Gst 6 SW Fittstown 34.57N 96.71W
03/04/2025 M87 MPH Pontotoc OK Mesonet
&&
BTLocal storm report, Mar 4, 5:21 AM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
521 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM Tstm Wnd Gst 6 SW Fittstown 34.56N 96.71W
03/04/2025 E79 MPH Pontotoc OK Mesonet
&&
BTLocal storm report, Mar 4, 5:24 AM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
524 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM Tstm Wnd Dmg Mill Creek 34.40N 96.82W
03/04/2025 Johnston OK Emergency Mngr
Power poles down highway 7&1 intersect south
near mill creek.
&&
BTLocal storm report, Mar 4, 5:27 AM CST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
527 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM Tstm Wnd Gst 1 W Ada 34.78N 96.67W
03/04/2025 E85 MPH Pontotoc OK Public
Funnel cloud also observed.
&&
BTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:23 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 52 min |
| Mar 3, 9:44 PM CST | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 31 min |
| Mar 3, 9:55 PM CST | Special Weather Statement | OUN | Greer, Harmon | 35 min |
| Mar 3, 10:10 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 50 min |
| Mar 3, 10:12 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 48 min |
| Mar 3, 10:15 PM CST | Special Weather Statement | OUN | Alfalfa, Dewey, Major | 30 min |
| Mar 3, 10:31 PM CST | Tornado Warning | OUN | Blaine, Custer, Dewey | 44 min |
| Mar 3, 10:32 PM CST | Tornado Warning | OUN | Custer, Washita | 28 min |
| Mar 3, 10:55 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Custer, Greer, Harmon and 3 more | 50 min |
| Mar 3, 11:07 PM CST | Tornado Warning | OUN | Blaine, Kingfisher | 23 min |
| Mar 3, 11:23 PM CST | Special Weather Statement | OUN | Garfield | 37 min |
| Mar 3, 11:30 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 30 min |
| Mar 3, 11:45 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Comanche, Custer, Jackson and 3 more | 45 min |
| Mar 3, 11:58 PM CST | Special Weather Statement | OUN | Kay, Kingfisher, Noble | 32 min |
| Mar 4, 12:29 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Grady, Kiowa, Washita | 19 min |
| Mar 4, 12:30 AM CST | Special Weather Statement | OUN | Kingfisher, Noble | 30 min |
| Mar 4, 12:49 AM CST | Special Weather Statement | OUN | Caddo, Canadian, Grady | 26 min |
| Mar 4, 12:59 AM CST | Special Weather Statement | OUN | Kingfisher, Logan, Noble | 31 min |
| Mar 4, 1:13 AM CST | Special Weather Statement | OUN | Canadian, Grady | 32 min |
| Mar 4, 1:29 AM CST | Special Weather Statement | OUN | Logan, Noble | 31 min |
| Mar 4, 1:32 AM CST | High Wind Warning | OUN | Beckham, Comanche, Cotton, Custer, Dewey, Ellis and 10 more | 22 hr |
| Mar 4, 1:46 AM CST | Special Weather Statement | OUN | Oklahoma | 29 min |
| Mar 4, 1:53 AM CST | Special Weather Statement | OUN | Payne | 37 min |
| Mar 4, 2:09 AM CST | Special Weather Statement | OUN | Cleveland, Lincoln, Oklahoma | 36 min |
| Mar 4, 2:29 AM CST | Special Weather Statement | OUN | Payne | 31 min |
| Mar 4, 2:43 AM CST | Special Weather Statement | OUN | Lincoln | 17 min |
| Mar 4, 2:57 AM CST | Special Weather Statement | OUN | Jefferson | 33 min |
| Mar 4, 3:17 AM CST | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 43 min |
| Mar 4, 3:58 AM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Stephens | 47 min |
| Mar 4, 4:42 AM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Love, Marshall, Murray and 1 more | 48 min |
| Mar 4, 4:59 AM CST | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 31 min |
| Mar 4, 5:13 AM CST | Tornado Warning | OUN | Pontotoc | 32 min |
| Mar 4, 5:17 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Marshall, Pontotoc and 1 more | 43 min |
| Mar 4, 5:44 AM CST | Special Weather Statement | OUN | Atoka, Bryan | 31 min |
| Mar 4, 5:48 AM CST | Tornado Warning | OUN | Hughes | 27 min |
| Mar 4, 5:50 AM CST | Tornado Warning | OUN | Atoka, Coal | 25 min |
| Mar 4, 5:53 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes | 52 min |
| Mar 4, 6:04 AM CST | Tornado Warning | OUN | Atoka | 26 min |
| Mar 4, 6:12 AM CST | Tornado Warning | OUN | Atoka | 18 min |
| Mar 4, 6:23 AM CST | Tornado Warning | OUN | Atoka | 22 min |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.